| Catalog Number |
AC4050-01 |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/05/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that during a tfcc repair, when the surgeon wanted to clean up the joint and used the microblator wand.He entered the wand in the wrist and when he stepped on the foot pedal to activate the wand the tip fell off.The nursing team that the surgeon did use a needle holder to bend the curve of the wand they had to open the wrist and delayed 2 hours trying to remove the tip from the patient.The procedure was completed using a different surgical technique.No further complications were reported.
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
Additional Manufacturer Narrative
H2: corrected information: b1 and b2.
Additional Manufacturer Narrative
H10: h2: additional information b5 and b7 h11: h2: corrected information h6: health effect - impact code.
Event or Problem Description
It was reported that during a tfcc repair, when the surgeon wanted to clean up the joint and used the microblator wand, he entered the wand in the wrist.When he stepped on the foot pedal to activate the wand, the tip fell off.The nursing team noted that the surgeon used a needle holder to bend the curve of the wand.They had to open the wrist and delay the procedure by 2 hours to remove the tip from the patient.The patient was harmed because the incision size had to be increased to retrieve the broken tip.Although the case was initially booked as an arthroscopic procedure, the tip¿s breakage required a larger incision and x-ray imaging was used to retrieve the tip inside the patient's wrist.The patient ended up 3h longer in the theatre under general anesthesia and a 2h unplanned exposure to radiation.The procedure was completed by a tfcc debridement and repair arthroscopically.No further complications were reported.
Additional Manufacturer Narrative
H10: h3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review states that based on the limited information provided the clinical root cause of the reported events could not be determined.The patient impact is determined to be the extended surgical time, the unplanned radiation exposure, and the change in the planned procedure which may extend the patients¿ recovery time.Please refer to the instructions for use for precautions and warnings related to the use of the device.Based on this investigation, the need for corrective action is not indicated.If any additional information related to this event is received in the future, this investigation will be reopened for evaluation.